MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0902 captures the reportable event of gauge reading inaccurate.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was used in a procedure performed on (b)(6) 2023.During the procedure, when inflating the manometer, the needle did not go up and down.The surgeon performed the dilation by incising on the manometer without precise measurement.The procedure was completed with the original device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was used in a procedure performed on (b)(6), 2023.During the procedure, when inflating the manometer, the needle did not go up and down.The surgeon performed the dilation by incising on the manometer without precise measurement.The procedure was completed with the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurate.Block h10: investigation results one pneumatic inflator device was returned, and a visual examination found that that the gauge needle was pointing straight down, below zero (0).No other defects were observed on the returned device.The inflator bulb was compressed repeatedly, and air pumped out of the tubing, however, the gauge needle remained stuck straight down.The pressure gauge was disassembled, and it was noted that the silver spring was detached from the white gear component.The spring was re-attached using tweezers.After repair, functional testing was performed by attaching a balloon and compressing the bulb.The gauge needle increased along with the pressure correctly and the balloon was inflated successfully and was held for approximately 10 seconds with no issues.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of gauge reading inaccurately was confirmed.Analysis of the returned device found the gauge needle on the pneumatic inflator did not move when the device was pumped.Disassembly of the pressure gauge identified detached internal components.Re-attaching the components resolved the pressure gauge problem the unit functioned as expected.No external damage was observed on the returned device.It is possible that the unit may have been dropped prior to use or the use over time resulted in the detached internal components.Based on all gathered information, the most probable cause of the reported event was determined to be cause traced to component failure, which indicates that the problems were traced to an expected or random component failure without any design or manufacturing issue.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17501949
Report Number3005099803-2023-04201
Device Sequence Number2332194
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Device Lot Number0030457764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown